| Catalog Number |
ETHMCL20 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Blood Loss (2597)
| Date of Event |
06/06/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Manufacture report numbers 2134070-2019-00139 and 2134070-2019-00140 are related to the same event.Manufacturer's ref.No: (b)(4).
Event or Problem Description
It was reported that a (b)(6) male patient underwent a radical retropubic prostatectomy with bilateral pelvic lymphadenectomy procedure with two reprocessed clip appliers ligaclip multiple clip appliers lg clips and the device did not close properly, therefore did not clamp the vessel and increased bleeding.Both devices were replaced, and a third device completed the procedure.
Additional Manufacturer Narrative
It was reported that a 60-year-old male patient underwent a radical retropubic prostatectomy with bilateral pelvic lymphadenectomy procedure with two reprocessed clip appliers ligaclip multiple clip appliers lg clips and the device did not close properly, therefore did not clamp the vessel and increased bleeding.The devices were returned on july 24, 2019 and investigated individually.This device was visually and functionally examined upon return.There are biological contaminants observed in and around the jaw area, indicative of handling within the operative field.The device was originally sent to the account with 15 clips in the shaft.It was returned with 12 clips.There were no visual defects or damage observed; it appeared visually acceptable.The handle was actuated, and the next clip loaded into the jaw.The device was successively operated for each remaining clip and the handle mechanism locked out after the final clip fired.Each clip fired had the proper pinch and alignment expected from this device.No malfunction could be duplicated or verified.The device operated as designed.No conclusion could be determined as to the cause of the reported issue.A manufacturing record evaluation was performed for this lot and no non-conformances were identified.Manufacturer's ref.No: (b)(4).